Hail, Nolan
- When
- March 31, 5:47 PM CST to 5:49 PM CST
- Where
- Nolan County, 2.23 mi NE of Sweetwater Gesin Arp
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.420, -100.340
Quarter size hail was reported at Lake Sweetwater Golf Course.
An isolated severe storm produced 1 inch hail near Sweetwater.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An isolated severe storm produced 1 inch hail near Sweetwater.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 31, 5:27 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 627 PM CDT Tue Mar 31 2015 .AVIATION... /00Z TAFS/ Look for MVFR ceilings to return later tonight. Returning stratus will bring MVFR ceilings to Sonora, Brady, and Junction later tonight. Conditions should improve to VFR by mid morning tomorrow. Huber && .PREV DISCUSSION... /ISSUED 350 PM CDT Tue Mar 31 2015/ SHORT TERM... (Tonight and Wednesday) Main concerns for tonight and tomorrow will be thunderstorm chances across the area. Currently, there is an upper level low spinning over northwestern Mexico with a lead shortwave moving into the area ahead of the low. This lead shortwave, combined with temperatures warming into the mid to upper 80s, and a weakly convergent dryline should allow for a few thunderstorms to develop to our west later this afternoon. Isolated convection has already developed just west of our area in Pecos and Mitchell counties. With surface based CAPE values greater than 2000 J/kg, thunderstorms could quickly strengthen. However, these storms are not expected to be well organized as deep layer shear values currently remain below 30 knots. Better shear is expected to move into the area later this evening, but we will likely lose instability, and storms will weaken before then. So, with these limiting factors, we still expect the majority of the activity to remain below severe levels. Tomorrow, the main upper level low which is expected to weaken into a flat trough will move across the area. Depending on the timing of the wave, we could see additional thunderstorm development across parts of the area tomorrow, generally east of an Abilene to Ballinger to Sonora line, as the dryline mixes a bit farther east tomorrow afternoon. Have kept the thunderstorm chances in for tomorrow for the eastern 2/3 of the area with that in mind. These will again have the chance to be strong thunderstorms with CAPE values again around 2000 J/kg. 20 LONG TERM... (Wednesday night through next Tuesday) Very warm and dry conditions are still expected for our area on Thursday, with low-level southwest flow and strong 850mb thermal ridging. Dryline will mix east to roughly a Mineral Wells- Brownwood-Ozona line by late afternoon. An upper trough will move east from the Rockies across the central and northern Plains, with associated fairly strong cold front pushing south across our area on Friday. The 12Z models show better agreement with timing of this front, although the GFS remains the fastest with its progression. At this time, going closer to the NAM which has the front reaching Brownwood and San Angelo by Noon, and reaching the I-10 corridor by 3 PM. Gusty north winds will follow passage of this front, with temperatures much cooler behind it. Still have some uncertainty with the highs, but expect a north- south gradient based on the timing. The NAM could be overdone with low-level moisture and implied cloud cover behind the front. Given the strength of the cold air advection however, cannot rule out the possibility of falling temperatures for our northern counties if enough cloud cover develops. A seasonably cool airmass will settle into our area Friday night into Saturday, Mostly clear skies Friday night/Saturday morning should give way to increasing cloud cover Saturday evening and night, as low-level return flow develops. Sunday into the first part of next week, west-southwest flow aloft is progged over our area, with the possibility of a few passing weak, embedded disturbances aloft. Dryline may approach our western and northwestern border counties Sunday afternoon, with indications for more eastward progress into our area Monday afternoon. With these indications, forecast instability and convergence along the dryline look sufficient to support low PoPs for much of our area Sunday, and for some of our east and southeast counties Monday. 19 && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 85 67 93 62 / 20 20 10 5 10 San Angelo 62 85 66 94 63 / 20 20 10 0 5 Junction 61 79 63 91 64 / 30 30 10 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 310 PM CDT TUE MAR 31 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 310 PM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME STRONG AND WILL BE CAPABLE OF PRODUCING HAIL...DANGEROUS LIGHTNING...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...MAINLY EAST OF AN ABILENE...TO BALLINGER...TO SONORA LINE. SOME OF THESE STORMS COULD BECOME STRONG AND BE CAPABLE OF PRODUCING HAIL...STRONG WIND GUSTS...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Quarter size hail was reported at Lake Sweetwater Golf Course.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569224, 569225.